Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 1, 2012, 8:06 PM EDT for Anson County, Montgomery County, Stanly County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 8:06 PM EDT (00:06 UTC)
- Expired
- Jun 1, 2012, 9:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
Counties Anson County, NC, Montgomery County, NC, Stanly County, NC
The radar
The Columbia radar (KCAE), 157 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
365
WWUS82 KRAH 020006
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT FRI JUN 1 2012
NCZ073-074-083-084-020100-
ANSON-MONTGOMERY-RICHMOND-STANLY-
806 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 900 PM EDT...
AT 806 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PLYLER TO 14 MILES
SOUTHWEST OF WHITE STORE...OR ALONG A LINE EXTENDING FROM ALBEMARLE
TO 12 MILES SOUTH OF MONROE...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BADIN...NORWOOD...
ANSONVILLE...MOUNT GILEAD...WADESBORO...TROY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3542 8026 3542 7975 3480 7985 3481 8032
3484 8033 3519 8029 3516 8035 3517 8039
TIME...MOT...LOC 0006Z 270DEG 24KT 3535 8023 3482 8045
$$
ELLISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 1, 7:36 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 1, 7:36 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT FRI JUN 1 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THIS AFTERNOON AND CROSS THE
REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE CAROLINAS ON
SATURDAY AND LINGER OVERHEAD ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 740 PM...
A TORNADO WATCH IS IN EFFECT THROUGH 9 PM THIS EVENING FOR 5
COUNTIES NEIGHBORING THE VIRGINIA STATE LINE IN THE NORTHERN
PIEDMONT/COASTAL COUNTIES...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REMAINDER OF
CENTRAL NORTH CAROLINA THROUGH 10 PM THIS EVENING...
WILL BEGIN CLEARING COUNTIES FROM WATCHES WITH PASSAGE OF THE LINE
OF CONVECTION CURRENTLY IN NORTHWEST PIEDMONT. THREAT CONTINUES
ALONG AND AHEAD OF THIS LINE.
FRONT IS THROUGH THE MOUNTAINS AND APPROACHING THE WESTERN
PIEDMONT AT THIS TIME. CONVECTION RISK CONTINUES AHEAD OF THIS
FRONT. BULK SHEAR INCREASING TO IN EXCESS OF 30 KNOTS OVER CENTRAL
NORTH CAROLINA AS UPPER TROUGH OVER THE MOUNTAINS MOVE EAST.
DEWPOINTS IN THE MID 60S TO LOWER 70S AT THIS TIME AND WILL BE
FALLING INTO THE FIFTIES BY SUNRISE WITH THE EXCEPTION OF THE
SOUTHEAST WHERE LOWER 60S EXPECTED. SEVERE THREAT CONTINUES UNTIL
THE PASSAGE OF THE LINE IN THE WESTERN PIEDMONT LATER TONIGHT
THROUGH THE AREA.
LOW TEMPERATURES IN THE UPPER 50S NORTHWEST TO MID 60S EAST.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 350 PM FRIDAY...
A LARGE CLOSED UPPER LOW WILL DRIFT NORTHWARD TOWARD THE UPPER GREAT
LAKES ON SATURDAY. BY DAYBREAK...THE ATTENDANT SURFACE COLD FRONT
WILL HAVE LONG EXITED THE AREA...WITH WEAK SURFACE HIGH OVER THE
LOWER MS VALLEY WORKING ITS WAY EASTWARD INTO THE CAROLINAS. DRIER
NOTICEABLY LESS HUMID AIR WILL FILTER WEST TO EAST INTO CENTRAL
NC...WITH ANY LINGERING MOISTURE IN THE EAST SATURDAY MORNING GIVING
WAY TO INCREASING SUNSHINE THROUGH THE AFTERNOON. MORNING THICKNESSES
START OUT 30 METERS BELOW NORMAL...AND REBOUND TO 20 METERS SHY OF
TODAYS AFTERNOON THICKNESSES...SUPPORTING HIGHS IN THE MID 70S TO
AROUND 80.
WILL LIKELY SEE A RESURGENCE OF MID/HIGH CLOUDS LATE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT WITH A RESURGENCE OF 30-40 METER H5
HEIGHT FALLS AND DCVA AS ADDITIONAL S/W ENERGY SWINGS THROUGH THE
AREA...RESULTING IN OCCASIONAL PARTLY TO MOSTLY CLOUDY SKIES
SATURDAY NIGHT...ESPECIALLY ACROSS THE NORTH. OVERNIGHT LOWS IN THE
MID TO UPPER 50S.
SYNOPTIC SCALE SCALE SUBSIDENCE IN THE WAKE AFOREMENTIONED SHORTWAVE
WILL BE IN PLACE SUNDAY AND SUNDAY NIGHT...RESULTING IN CONTINUED
DRY CONDITIONS. AIR MASS WILL CONTINUE TO MODERATE AS SURFACE
ANTICYCLONE SHIFTS SOUTHWARD OVER THE GULF COAST REGION. A 15 METER
THICKNESS INCREASE WILL SUPPORT A RETURN OF DAYTIME HIGHS IN THE
LOWER TO MID 80S WITH A SLOWER RETURN OF HUMIDITY. OVERNIGHT LOWS
SUNDAY NIGHT IN THE UPPER 50S TO LOWER 60S.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 350 PM FRIDAY...
THE ATMOSPHERIC BLOCKING PATTERN OVER THE LOWER 48 STATES IN
ASSOCIATION WITH A STRONGLY NEGATIVE PHASE OF THE NAO WILL RESULT IN
A SLOW PROGRESSION OF THE GENERAL WEATHER PATTERN...WITH THE EASTERN
US REMAINING UNDER THE INFLUENCE OF THE CUT-OFF LOW OVER SOUTHERN
NEW ENGLAND.
WHILE THERE ARE SOME TIMING DIFFERENCES...MEDIUM RANGE MODELS ARE
DEPICTING A PROMINENT MID-UPPER LEVEL SHORTWAVE TROUGH DIVING
SOUTHEAST THROUGH THE MID-ATLANTIC REGION IN THE LATE MONDAY-LATE
TUESDAY TIME PERIOD...WITH ATTENDANT SURFACE WAVE/LOW ACCOMPANYING
THE UPPER WAVE PASSAGE. AT THIS TIME...IT APPEARS THAT THIS SYSTEM
WILL BE THE NEXT SIGNIFICANT WEATHER SYSTEM FOR CENTRAL
NC...BRINGING THE NEXT CHANCE FOR WIDESPREAD CONVECTION/RAIN CHANCES
DURING THE LONG TERM PERIOD. OTHERWISE...THE FORECAST WILL BE MARRED
BY NORTHWEST FLOW DISTURBANCES SWINGING THROUGH THE BASE OF THE LONG
WAVE TROUGH THAT ARE UNRESOLVABLE WITH ANY RELIABILITY THIS FAR OUT.
WILL CARRY A CHANCE POPS FOR MONDAY EVENING THROUGH TUESDAY NIGHT
AND THEN DRY AFTERWARD.
EXPECT SEASONABLE TEMPERATURES UNDERNEATH THE EASTERN US TROUGH WITH
DAYTIME HIGHS IN THE 79 TO 84. LOWS IN THE LOWER TO MID 60S.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 115 PM FRIDAY...
SCATTERED STRONG TO SEVERE THUNDERSTORMS PROBABLE LATE TODAY AND
THIS EVENING ACROSS CENTRAL NC.
CEILINGS ARE LIFTING TO THE 2500-3500FT RANGE THIS AFTERNOON AND
CLOUD COVER IS VARIABLE...SO PERIODS OF HIGH MVFR CONDITIONS WILL
CONTINUE TO BE POSSIBLE. A STRONG STORMS SYSTEM IS APPROACHING THE
REGION TODAY...AND SCATTERED SHOWERS AND STORMS THAT HAVE POPPED UP
SINCE 16Z NORTHEAST OF KRDU....AND WILL BECOME MORE NUMEROUS OVER
THE WESTERN PIEDMONT BY 19-21Z. WE EXPECT STORMS MOVING INTO THE
KCLT AREA AND WESTERN PIEDMONT WILL MERGE INTO A LINE OF STORMS AND
CROSS CENTRAL NC BETWEEN 19-02Z. STRONG WINDS IN EXCESS OF 50-60MPH
WILL BE POSSIBLE IN THE STRONGEST PARTS OF THE LINE...WITH IFR AND
LIFR CONDITIONS. WE WILL ATTEMPT TO TIME THE MOST PROBABLY TIME
PERIOD OF STORMS WITH VCTS...WITH THE MOST ADVERSE AVIATION
CONDITIONS LIKELY FOR AN HOUR OR LESS DURING THE TIME PERIOD.
A COLD FRONT WILL CROSS THE AREA LATER THIS EVENING...AND MAY BRING
ANOTHER ROUND OF SHOWERS AND STORMS...ALTHOUGH INSTABILITY MAY BE
LIMITED IF THE FIRST ROUND OF STORMS IS WIDESPREAD.
NONETHELESS...ADVERSE AVIATION CONDITIONS WILL BE POSSIBLE WITH
CONVECTION ALONG OR JUST AHEAD OF THE FRONT. CONDITIONS WILL
IMPROVE BEHIND THE FRONT AFTER MIDNIGHT.
A SERIES OF UPPER LEVEL DISTURBANCES MAY CAUSE VFR CEILINGS MONDAY
WITH A POTENTIAL FOR SUB-VFR CEILINGS MONDAY NIGHT INTO TUESDAY AS A
SURFACE BOUNDARY DRIFTS ACROSS THE AREA.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...
NEAR TERM...SMITH
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...Hazardous weather outlook, Jun 1, 2:20 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 220 PM EDT FRI JUN 1 2012 NCZ021>028-038>043-073>078-083>086-088-089-021830- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 220 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE HIGHEST BETWEEN 3 PM AND 10 PM. PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE STATEMENTS. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED... SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND WINDOWS. IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE... TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE LOWEST FLOOR. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 10 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>011-021830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX- 220 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WIND GUSTS UP TO 65 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE HIGHEST BETWEEN 3 PM AND 11 PM. PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE ENCOURAGED TO REVIEW SAFETY RULES IN PREPARATION FOR THESE STORMS. CHECK THE LATEST CONDITIONS FREQUENTLY DURING THE DAY TO STAY SAFE... AND MAKE SURE YOU USE A NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS TO KEEP UP WITH ANY WATCHES... WARNINGS... OR OTHER NATIONAL WEATHER SERVICE STATEMENTS. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: IF A SEVERE THUNDERSTORM APPROACHES YOU OR A WARNING IS ISSUED... SEEK SHELTER IN A STURDY BUILDING... AND STAY AWAY FROM DOORS AND WINDOWS. IF YOU ARE DRIVING... FIND A STRONG SHELTER TO AVOID BEING CAUGHT IN LARGE HAIL AND STRONG WINDS. SEVERE STRAIGHT LINE WINDS CAN CAUSE AS MUCH DAMAGE AS TORNADOES. WHEN SEVERE WINDS STRIKE... TAKE COVER IN AN INTERIOR BATHROOM... CLOSET... OR HALLWAY ON THE LOWEST FLOOR. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 3 PM TO 11 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jun 1, 6:20 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 WNW NASHVILLE 35.97N 77.97W
06/01/2012 NASH NC EMERGENCY MNGR
TREE ON A HOUSE AT 507 BODDIE STREET. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER RAH1200338
MWSLocal storm report, Jun 1, 6:46 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 1 NNE WARRENTON 36.42N 78.15W
06/01/2012 WARREN NC 911 CALL CENTER
4 TREES DOWN NEAR US HIGHWAY 401 JUST NORTH OF
WARRENTON
&&
EVENT NUMBER RAH1200339
KRRSpecial weather statement, Jun 1, 6:50 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT FRI JUN 1 2012
NCZ026-027-012330-
FRANKLIN-NASH-
650 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH AND FRANKLIN COUNTIES
THROUGH 730 PM EDT...
AT 649 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF PILOT...OR ABOUT 16 MILES EAST OF RALEIGH...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUNN...SPRING HOPE...
CASTALIA...RED OAK...AVENTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3620 7801 3618 7798 3619 7797 3618 7795
3619 7792 3615 7789 3614 7778 3616 7774
3614 7772 3614 7770 3601 7777 3578 7824
3587 7828 3591 7835 3594 7835 3621 7805
TIME...MOT...LOC 2249Z 229DEG 37KT 3587 7830
MWSSpecial weather statement, Jun 1, 7:01 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT FRI JUN 1 2012
NCZ078-089-020000-
SAMPSON-WAYNE-
701 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON AND WAYNE COUNTIES
THROUGH 800 PM EDT...
AT 701 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOBBTON...OR ABOUT 10 MILES NORTH OF CLINTON...MOVING NORTHEAST AT 30
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GRANTHAM...MAR-MAC...
AND...BROGDEN...GOLDSBORO...AND...ELROY...PIKEVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 343 AND 355.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3517 7809 3518 7816 3512 7816 3507 7831
3507 7840 3514 7844 3533 7826 3532 7824
3535 7816 3537 7816 3538 7815 3542 7816
3557 7807 3550 7785 3537 7780
TIME...MOT...LOC 2301Z 227DEG 28KT 3515 7830
MWSSpecial weather statement, Jun 1, 7:33 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT FRI JUN 1 2012
NCZ042-078-088-089-020030-
CUMBERLAND-JOHNSTON-SAMPSON-WAYNE-
733 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...WAYNE...JOHNSTON
AND CUMBERLAND COUNTIES THROUGH 830 PM EDT...
AT 733 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
AUTRYVILLE...OR ABOUT 15 MILES EAST OF FAYETTEVILLE...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FALCON...SPIVEY'S
CORNER...NEWTON GROVE...SMITHFIELD...PINE LEVEL...MICRO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3492 7865 3505 7879 3524 7863 3528 7858
3530 7858 3532 7853 3535 7854 3574 7822
3570 7816 3560 7812 3558 7806 3560 7805
3558 7801 3558 7786 3521 7815 3486 7852
TIME...MOT...LOC 2333Z 217DEG 41KT 3508 7862
MWSSpecial weather statement, Jun 1, 8:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT FRI JUN 1 2012
NCZ073-074-083-084-020100-
ANSON-MONTGOMERY-RICHMOND-STANLY-
806 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 900 PM EDT...
AT 806 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PLYLER TO 14 MILES
SOUTHWEST OF WHITE STORE...OR ALONG A LINE EXTENDING FROM ALBEMARLE
TO 12 MILES SOUTH OF MONROE...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BADIN...NORWOOD...
ANSONVILLE...MOUNT GILEAD...WADESBORO...TROY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3542 8026 3542 7975 3480 7985 3481 8032
3484 8033 3519 8029 3516 8035 3517 8039
TIME...MOT...LOC 0006Z 270DEG 24KT 3535 8023 3482 8045
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:09 PM EDT | Special Weather Statement | RAH | Randolph | 66 min |
| Jun 1, 10:28 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Jun 1, 10:36 PM EDT | Special Weather Statement | RAH | Wake | 54 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.